Ask an expert
Question

02 Aug 2006

re palpitations
Hi, I'm new here. I'm female, 22, and have just got medical aid so I thought I'd go for a checkup and everything is fine- blood tests, heart sounds, blood pressure etc. The doctor said all is okay but I should go on low-dose thyroid for 6 months then be checked again next year. Anyway, I told him I do get palpitations just now and then (this is why I am asking because I saw that previous posting about them) but he said he couldn't find anything wrong even after I ran on the spot a bit and he thinks it's either female hormones or emotions. Now he's put me on this thyroid- that was three weeks ago- and I don't feel anything. I definitely haven't had any palpitations in the past three weeks. So what I want to know is, do I need to worry if I have my usual occasional palpitations seeing I am on thyroid? I didn't know there was any worry about thyroid medication- my doctor didn't tell me to watch out for anything- just to come back in 6 months.
Answer 346 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear New here
Young people sometimes get a thing called paroxysmal ventricular tachicardia - and except for the big medical words it is not dangerous at all - just uncomfortable. If you have shortness of breath, swelling of the hands and feet or eyes, coughing and severe tiredness with the palpitations I think it may be needed to take a 24 hour ECG but it sounds like the thyroid supplement is actually helping you.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17885 votes
Vote